A cubic polynomial system with seven limit cycles at infinity. (English) Zbl 1096.65130

By the change of transformations \(\xi=x(x^2+y^2)^{-2/3}\), \(\eta=y(x^2+y^2)^{-2/3}\), \(t=(x^2+y^2)^{-1}\tau\) applied to the real planar cubic polynomial system without singular point at infinity the problem of limit cycles bifurcation at infinity is transferred into that at the origin. The computation of singular point values for transformated system allows to derive the conditions of the origin (respectively of the infinity for the original system) to be a center and the highest degree fine focus. In conclusion the system is constructed allowing the appearance of seven limit cycles in the neighbourhood of infinity.
Reviewer’s remarks: All computations have been done with the computer algebra system Mathematica.


65P30 Numerical bifurcation problems
37M20 Computational methods for bifurcation problems in dynamical systems
37G15 Bifurcations of limit cycles and periodic orbits in dynamical systems
37G10 Bifurcations of singular points in dynamical systems


Full Text: DOI


[1] Li, J., Hilbert’s 16th problem and bifurcation of planar polynomial vector fields, Int. J. Bifurcation Chaos, 13, 47-106 (2003) · Zbl 1063.34026
[2] Ye, Y., Qualitative Theory of Polynomial Differential systems (in Chinese) (1995), Shanghai Scientific and Technical Publishers: Shanghai Scientific and Technical Publishers Shanghai · Zbl 0854.34003
[3] Chen Haibo; Liu Yirong, Linear recursion formulars of quantities of singular point and applications, Appl. Math. Comput., 148, 163-171 (2004) · Zbl 1053.65051
[4] Liu, Y.; Li, J., Theory of values of singular point in complex autonomous differential system, Sci. China Ser. A, 3, 245-255 (1989)
[5] Liu, Y., Theory of center-focus for a class of higher-degree critical points and infinite points, Sci. China Ser. A, 44, 37-48 (2001)
[6] Liu, Y.; Meichun, Z., Stability and bifurcation of limit cycles of the equator in a class of fifth polynomial systems, Chin. J Contemp. Math., 23, 1, 75-78 (2002) · Zbl 1007.34040
[7] Liu, Y.; Chen, H., Stability and bifurcation of limit cycles of the equator in a class of cubic polynomial systems, Comput. Math. Appl., 44, 997-1005 (2002) · Zbl 1084.34523
[8] Huang, W.; Liu, Y., Bifurcation of limit cycles from infinity for a class of quintic polynomial system, Bull. Sci. Math., 128, 291-302 (2004) · Zbl 1070.34064
[9] Blows, T. R.; Rousseau, C., Bifurcation at infinity in polynomial vector fields, J. Differen. Eqn., 104, 215-242 (1993) · Zbl 0778.34024
[10] Chen, H.; Liu, Y., Limit cycle of the equator in a quintic polynomial system, Chinese Ann. Math., 24A, 219-224 (2003), (in Chinese) · Zbl 1048.34063
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.